Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 15, 2023, 11:58 PM CST for Christian County, Stone County, Taney County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2023, 11:58 PM CST (05:58 UTC)
- Expired
- Feb 16, 2023, 12:30 AM CST
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 11:13 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 818 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867
WUUS53 KSGF 160558
SVRSGF
MOC043-209-213-160630-
/O.NEW.KSGF.SV.W.0003.230216T0558Z-230216T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1158 PM CST Wed Feb 15 2023
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Taney County in southwestern Missouri...
Southeastern Christian County in southwestern Missouri...
Southeastern Stone County in southwestern Missouri...
* Until 1230 AM CST.
* At 1157 PM CST, a severe thunderstorm was located over Branson
West, or near Kimberling City, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Branson, Lake Taneycomo, Table Rock Lake, Shepherd of the Hills
State Park, Silver Dollar City, Kimberling City, Forsyth, Merriam
Woods, Kissee Mills, Reeds Spring, Rockaway Beach, Bull Creek,
Indian Point, Branson West, Taneyville, Ozark Beach, Walnut Shade,
Edgewater Beach and Powersite.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3659 9345 3669 9349 3692 9308 3669 9295
TIME...MOT...LOC 0557Z 234DEG 38KT 3668 9338
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Melto2 follow-up statements
226
WWUS53 KSGF 160610
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1210 AM CST Thu Feb 16 2023
MOC043-209-213-160630-
/O.CON.KSGF.SV.W.0003.000000T0000Z-230216T0630Z/
Taney MO-Christian MO-Stone MO-
1210 AM CST Thu Feb 16 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR NORTHWESTERN TANEY...SOUTHEASTERN CHRISTIAN AND EAST CENTRAL
STONE COUNTIES...
At 1209 AM CST, a severe thunderstorm was located near Merriam Woods,
or near Branson, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Branson, Lake Taneycomo, Table Rock Lake, Shepherd of the Hills State
Park, Silver Dollar City, Forsyth, Merriam Woods, Kissee Mills,
Rockaway Beach, Bull Creek, Indian Point, Branson West, Taneyville,
Ozark Beach, Walnut Shade and Edgewater Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 9333 3676 9337 3692 9308 3669 9295
TIME...MOT...LOC 0609Z 239DEG 37KT 3673 9323
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Melto954
WWUS53 KSGF 160624
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1224 AM CST Thu Feb 16 2023
MOC209-160634-
/O.CAN.KSGF.SV.W.0003.000000T0000Z-230216T0630Z/
Stone MO-
1224 AM CST Thu Feb 16 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STONE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
southwestern Missouri.
LAT...LON 3665 9317 3684 9322 3692 9308 3669 9295
TIME...MOT...LOC 0624Z 234DEG 38KT 3683 9307
$$
MOC043-213-160630-
/O.CON.KSGF.SV.W.0003.000000T0000Z-230216T0630Z/
Taney MO-Christian MO-
1224 AM CST Thu Feb 16 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR NORTHWESTERN TANEY AND SOUTHEASTERN CHRISTIAN COUNTIES...
At 1224 AM CST, a severe thunderstorm was located near Taneyville, or
9 miles north of Forsyth, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lake Taneycomo, Forsyth, Merriam Woods, Kissee Mills, Rockaway Beach,
Taneyville, Ozark Beach and Edgewater Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 9317 3684 9322 3692 9308 3669 9295
TIME...MOT...LOC 0624Z 234DEG 38KT 3683 9307
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MeltoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:47 PM CST, 11 minutes earlier.
Area forecast discussion, Feb 15, 11:47 PM CST, 11 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1147 PM CST Wed Feb 15 2023 ...06Z Aviation Discussion... Key Messages: 1. Showers and thunderstorms tonight with some strong to severe storms possible. 2. Some minor wintry mix potential in north late tonight into Thursday morning. 3. Cold wind chills Thursday night into Friday morning. 4. Elevated to significant fire weather potential on Saturday. 5. Potential of additional rain chances next week, however models and ensemble data showing significant differences right now. .SHORT TERM...(This evening through Thursday) Issued at 216 PM CST Wed Feb 15 2023 Water vapor shows an upper level low spinning across the four corners region of the Great Basin early this afternoon, with the best moisture plume from the deep south into the Tennessee valley. Southwest flow aloft was occurring ahead of the low across the plains and lower to mid Mississippi valley. A frontal boundary was bisecting the CWA near the I-44 corridor and extending southwest into a low pressure system in the Texas panhandle. Some surface based instability starting to develop along our southeastern most CWA boundary in the warm sector, where temperatures were in the mid 60s. The low in TX is expected to lift northeast along the frontal boundary tonight, with the front remaining fairly stationary initially. Showers may start developing over the southwest CWA between 00z and 02z this evening as the low lifts into eastern Oklahoma. As the low lifts north into MO, dewpoints southeast of the low track over south central MO may rise into the mid to upper 50s with instability increasing there. The best chances for thunderstorms will arrive as the low lifts north into southern MO from late evening through around 5 AM. A few of the storms may become strong to severe with hail to quarter size and damaging wind gusts up to 60 mph the main risks. The low should lift northeast out of the CWA by 12z Thu. Most of the area will see a dry slow moving in behind the main batch of showers/thunderstorms on Thursday. The main swath of precipitation on the cold side of the low is expected to remain north of the CWA, although some wintry mix will be possible early Thursday morning in portions of central MO. Little to no impact from wintry weather is expected in our CWA. Temperatures behind the low track should fall to the upper 20s to near freezing tonight and will probably not rise much on Thursday. The colder air will gradually push southeast across the area on Thursday with those areas in south central MO mostly seeing falling temperatures during the day. .LONG TERM...(Thursday Night through Wednesday) Issued at 216 PM CST Wed Feb 15 2023 The upper level through will shift east through the area on Thursday night, but much drier air will be in place so no precipitation is expected as this occurs. Surface high pressure will be building into the area and nighttime lows will dip into the teens (northwest) to the mid 20s (southeast). Wind chills on Friday morning will be in the teens, with some upper single digits possible. The colder than normal temperatures will continue into Friday as the surface ridge moves over the area. Highs will generally range from around 40 to the mid 40s. The cold will be short-lived though with upper ridging and low level southerly flow developing Friday night into Saturday. Models are bringing in a shortwave from the southwest during the day on Saturday. GFS seems aggressive with the QPF with this feature given the very dry initial conditions and seems to saturate too quickly. Other models are generally keeping things dry along with the NBM and see no reason at this point to stray from that output. It does bring some gusty winds to the CWA on Saturday along with afternoon RH values dipping into the 30's for some elevated to some significant fire weather conditions showing up in the GHWO. The weekend should see a warming trend continue with temperatures warming back to above normal/well above normal readings in the low 50s Saturday and upper 50s to low 60s on Sunday. More significant model differences are starting to show up as we head into next week, especially into Tuesday and Wednesday. There could be some precipitation moving back into the area during the first half of next week, however some model outputs are not showing much of anything in our CWA. Large temperature differences are showing up in the NBM over the first few days of next work week, so confidence is pretty low overall with the later stages of the long term period at this point. For now, stuck with the NBM deterministic which keeps above normal temperatures in until Wednesday and low pops gradually increasing Tuesday into Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1121 PM CST Wed Feb 15 2023 A line of strong to severe thunderstorms is ongoing across the Missouri/Arkansas border. The bowing portion of the storms should be approaching BBG by 06Z, with frequent lightning and some wind gusts up to 60 mph as the primary threats. Farther north storms have been weakening as they approach SGF, but frequent lightning will still be a concern through around 07Z. Some showers may linger in the vicinity of the TAF sites through around 08-09Z, but precipitation should come to an end quickly after that. Some MVFR to brief IFR ceilings and visibilities will be possible in the heaviest thunderstorm cores. MVFR ceilings will eventually drop to IFR behind the surface low into this morning before improving back to MVFR by late morning and afternoon. Northeast winds will also back to northwesterly by early this morning, with gusty northwest winds up to 15 to 25 knots from this morning through this evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Rothstein
Hazardous weather outlook, Feb 15, 7:28 PM CST, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 728 PM CST Wed Feb 15 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 728 PM CST Wed Feb 15 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Scattered showers and thunderstorms will move in later this evening into early Thursday morning. Some strong to severe thunderstorms will be possible, mainly in south central Missouri tonight, with hail up to the size of quarters and damaging wind gusts up to 60 mph the main severe weather risks. Areas north of the Highway 54 corridor may see a rain/snows/sleet mix Thursday morning, however no impacts and little to no accumulations are expected from the snow. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Cold air will filter into the area late Thursday night into Friday morning. This will bring the potential for temperatures in the teens to low 20s and wind chills in the single digits to low teens. Elevated to significant fire weather conditions will be possible on Saturday with gusty winds and low afternoon humidity levels. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
In the hours before
Local storm report, Feb 15, 11:33 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL EAGLE ROCK 36.55N 93.75W
02/15/2023 M1.00 INCH BARRY MO BROADCAST MEDIA
.
&&
TEOLocal storm report, Feb 15, 11:35 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 3 ENE EAGLE ROCK 36.56N 93.71W
02/15/2023 E1.00 INCH BARRY MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
TEOLocal storm report, Feb 15, 11:38 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL 4 SSE SHELL KNOB 36.58N 93.62W
02/15/2023 E1.00 INCH BARRY MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
TEOLocal storm report, Feb 15, 11:39 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL 4 SSE SHELL KNOB 36.58N 93.62W
02/15/2023 E0.50 INCH BARRY MO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
TEOLocal storm report, Feb 15, 11:52 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL 3 ESE SHELL KNOB 36.61N 93.58W
02/15/2023 M1.00 INCH BARRY MO FIRE DEPT/RESCUE
NEAR STONE/BARRY LINE OFF YY.
&&
TEOLocal storm report, Feb 15, 11:54 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM HAIL KIMBERLING CITY 36.63N 93.42W
02/15/2023 M1.00 INCH STONE MO EMERGENCY MNGR
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:34 PM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald | 41 min |
| Feb 15, 11:15 PM CST | Special Weather Statement | SGF | Stone | 30 min |
| Feb 15, 11:25 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 35 min |
| Feb 16, 12:28 AM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 47 min |
| Feb 16, 12:32 AM CST | Special Weather Statement | SGF | Webster | 28 min |
| Feb 16, 12:38 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster, Wright | 52 min |
| Feb 16, 1:02 AM CST | Severe Thunderstorm Warning | SGF | Douglas, Laclede, Wright | 43 min |
| Feb 16, 1:27 AM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 48 min |
| Feb 16, 1:51 AM CST | Special Weather Statement | SGF | Howell | 24 min |
| Feb 16, 2:01 AM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Shannon, Texas | 44 min |
| Feb 16, 3:48 AM CST | Special Weather Statement | SGF | Oregon | 27 min |
| Feb 16, 9:41 AM CST | Areal Flood Advisory | SGF | Christian, Douglas, Ozark, Texas, Webster, Wright | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.